Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 12, NWS Indianapolis, IN

January 30, 20136 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 30, 2013, 1:32 AM EST for 6 counties in Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 1:32 AM EST (06:32 UTC)
Expired
Jan 30, 2013, 2:15 AM EST
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bartholomew County, IN, Brown County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Monroe County, IN

The radar

The Louisville radar (KLVX), 97 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 2:01 AM ESTTSTM WND GST 552 Ene Beanblossom, INLOCATED AT WOODLAND LAKE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 10:35 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WUUS53 KIND 300632
SVRIND
INC005-013-071-079-093-105-300715-
/O.NEW.KIND.SV.W.0012.130130T0632Z-130130T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
132 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
  LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  MONROE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 215 AM EST

* AT 127 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES SOUTHWEST OF MARTINSVILLE TO 5 MILES SOUTHEAST OF
  SHOALS...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...
  COLUMBUS...
  SEYMOUR...
  NASHVILLE...
  BROWNSTOWN...
  OOLITIC...
  FAIRFAX STATE RECREATION AREA...
  UNIONVILLE...
  MONROE RESERVOIR...
  LAKE LEMON...
  BARTLETTSVILLE...
  WOODVILLE HILLS...
  YELLOWWOOD LAKE...
  TUNNELTON...
  CHARLES DEAM WILDERNESS...
  HELTONVILLE...
  HELMSBURG...
  BEANBLOSSOM...
  ELKINSVILLE...
  SPEARSVILLE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 45 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3875 8591 3876 8596 3876 8604 3878 8609
      3876 8612 3878 8618 3876 8627 3874 8629
      3874 8661 3934 8658 3935 8569 3873 8586
      3873 8590
TIME...MOT...LOC 0632Z 270DEG 47KT 3933 8648 3863 8663
WIND...HAIL 60MPH <.75IN

$$
JH
1 follow-up statement
081 
WWUS53 KIND 300653
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 AM EST WED JAN 30 2013

INC005-013-071-079-093-105-300715-
/O.CON.KIND.SV.W.0012.000000T0000Z-130130T0715Z/
BARTHOLOMEW-BROWN-JACKSON-JENNINGS-LAWRENCE-MONROE-
153 AM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN...
BARTHOLOMEW...JACKSON...NORTHWESTERN JENNINGS...LAWRENCE AND MONROE
COUNTIES UNTIL 215 AM EST...

AT 151 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF NASHVILLE TO 11 MILES NORTHWEST OF PAOLI...
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...SEYMOUR...NASHVILLE...BROWNSTOWN...SPEARSVILLE...CHARLES
  DEAM WILDERNESS...HELTONVILLE...PEOGA...ELKINSVILLE...TUNNELTON...
  STORY...GNAW BONE...NORMAN...STONE HEAD...SPURGEONS CORNER...
  KURTZ...PLEASANT VIEW...FREETOWN...TAYLORSVILLE AND WAYMANSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3875 8591 3876 8596 3876 8604 3878 8609
      3876 8612 3878 8618 3876 8627 3874 8629
      3874 8661 3934 8658 3935 8569 3873 8586
      3873 8590
TIME...MOT...LOC 0653Z 270DEG 22KT 3934 8621 3869 8657
WIND...HAIL 60MPH <.75IN

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:55 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 29, 10:55 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1055 PM EST TUE JAN 29 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 337 PM EST TUE JAN 29 2013

NUMEROUS WEATHER HAZARDS WILL ACCOMPANY AN EXTREMELY POTENT SYSTEM
IMPACTING THE REGION THROUGH TOMORROW. VERY UNSEASONABLY WARM AND
MOIST CONDITIONS WILL BE IN PLACE THROUGH TONIGHT. AHEAD OF A
STRONG COLD FRONT SWEEPING THROUGH THE REGION...THE POTENTIAL WILL
EXIST FOR THUNDERSTORMS...HEAVY RAINFALL...FLOODING AND DAMAGING
WINDS. POTENTIAL FOR STRONG WINDS WILL CONTINUE BEHIND THE FRONTAL
BOUNDARY ON WEDNESDAY...AND FLOODING MAY LAST FOR SEVERAL DAYS OR
MORE.

&&

.NEAR TERM /REST OF TONIGHT/...

ISSUED AT 942 PM EST TUE JAN 29 2013

UPDATE...
LINE OF STRONG TO SEVERE THUNDERSTORMS IS WELL OUT AHEAD OF THE
COLD FRONT AND CURRENTLY PUSHING EASTWARD THROUGH ILLINOIS AND
WESTERN KENTUCKY. TEMPS ACROSS CENTRAL INDIANA HAVE BEEN SLOWLY
RISING A FEW DEGREES OVER THE LAST FEW HOURS AS STRONG LOW LEVEL
JET ADVECTS WARM AIR AHEAD OF IT. SO...LOSS OF DIURNAL HEATING
HAS HAD LITTLE AFFECT ON ENVIRONMENT. INSTABILITY LOOKS MOST
FAVORABLE FOR SEVERE STORMS ACROSS THE SOUTHERN PORTIONS OF
FORECAST AREA PER LATEST LAPS ANALYSES.

PREVIOUS DISCUSSION... FOCUS OF THE NEAR TERM REMAINS ON SEVERE
WEATHER CHANCES AS WELL AS POSSIBLE HEAVY RAINFALL/FLOODING
POSSIBILITIES TONIGHT. THE PERIOD BEGINS WITH GOOD SHORT TERM
MODEL AGREEMENT AS TO THE LOCATION OF KEY FEATURES THAT MAY BRING
POSSIBLE SEVERE TO PORTIONS OF THE FORECAST AREA TONIGHT. AT
00Z/WED...THE LOW PRESSURE CENTER IS PROGGED TO BE OVER CENTRAL
MISSOURI...WITH ONGOING CONVECTION POSSIBLY ALREADY IN THE FORM OF
A SQUALL LINE ALONG A STRONG COLD FRONT STRETCHED FROM NORTHWEST
ILLINOIS...DOWN THROUGH CENTRAL MISSOURI...INTO EASTERN
OKLAHOMA/WESTERN ARKANSAS.

THERE DOES APPEAR TO BE SOME DIFFERENCES IN SPEED/TIMING OF THE
FRONT INTO THE FORECAST AREA...WITH THE HRRR AND RAP INTO THE AREA A
BIT QUICKER THE THE NAM AND GFS. PERSONAL EXPERIENCE HAS SHOWN THAT
THESE COLD FRONT/SQUALL LINE FEATURES TEND TO COME IN A BIT QUICKER
THAN SOMETIMES EXPECTED. THEREFORE...DECIDED TO TREND TOWARD THE
HRRR/RUC SOLNS.

AS WAS MENTIONED IN PREVIOUS DISCUSSIONS...DYNAMICS WILL NOT BE AN
ISSUE WITH THIS SYSTEM AS THE FRONT APPROACHES. A LOW LEVEL JET AOA
80 KTS AT 850 MB IS EXPECTED TO DEVELOP OUT AHEAD OF THE FRONT THIS
EVENING AND WILL TRANSLATE INTO OUR AREA TONIGHT. WITH 50 KT WINDS
LOCATED APPROXIMATELY 1000-1500 FEET ABOVE THE SURFACE
TONIGHT...DAMAGING WINDS MAY BECOME A REAL THREAT WITH ANY STORMS
THAT ARE ABLE TO REMAIN ORGANIZED AS THEY PUSH INTO THE FORECAST
AREA. ONE LIMITING FACTOR FOR CONVECTION REMAINING ORGANIZED INTO
THE OVERNIGHT HOURS IS INSTABILITY. SFC-BASED CAPE LOOKS TO BE IN
THE UNDER 200 J/KG RANGE...WHILE MUCAPE GIVES SLIGHTLY HIGHER
VALUES OF 200-400 J/KG AS THE FRONT MOVES INTO THE AREA. WITH THE
STRONG DYNAMICS AVAILABLE...WILL CONTINUE DAMAGING WINDS REFERENCE
IN THE GRIDS. ALSO KEEP IN MIND THAT WITH AMPLE LOW LEVEL
SHEAR...0-1 HELICITIES AOA 400-500 M2/S2...AN ISOLATED TORNADO
CANNOT BE RULED OUT.

THE BEST TIMING FOR SEVERE LOOKS TO START AT APPROXIMATELY 04-05Z
ACROSS WESTERN PORTIONS OF THE FORECAST AREA...TO ABOUT 10-11Z OVER
THE EAST. JUST ONE OTHER NOTE TO MENTION...THE HRRR ILLUSTRATES A
LINE OF CONVECTION DEVELOPING OUT AHEAD OF THE MAIN SQUALL LINE. TO
A LESSER EXTENT...THE RAP ALSO DEPICTS A SIMILAR SCENARIO. WHILE
THIS FORECAST HAS TAKEN THIS INTO CONSIDERATION...IT COULD STILL
ALLOW FOR AN EARLIER ONSET THAN FORECAST.

HEAVY RAINFALL IS ALSO IN PLAY TONIGHT AS MOISTURE HAS CONTINUED TO
STREAM NORTH INTO THE AREA. A PACIFIC TROPICAL PLUME OF MOISTURE HAS
BEEN EVIDENT ALL DAY ON WATER VAPOR IMAGERY STREAMING NORTHWEST INTO
LOWER MISSOURI/MID MISSISSIPPI/OHIO RIVER VALLEY STATES. COUPLE THAT
WITH 60 DEGREE DEWPOINTS CURRENTLY ON THE SOUTHWESTERN DOORSTEP OF
THE FORECAST AREA. PWATS TONIGHT AHEAD OF THE FRONT LOOK TO REACH
UPWARDS OF 1.40-1.50 INCHES...YIELDING A PERCENT OF NORMAL OF AROUND
300 PERCENT. WOULD NOT BE SURPRISED TO SEE A WIDESPREAD 1 TO 1.5
INCH RAINFALL...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...

ISSUED AT 337 PM EST TUE JAN 29 2013

SHORT TERM PERIOD SEES A DIFFERENT SET OF CHALLENGES. ONE OF THE
INITIAL CHALLENGES WILL BE STRONG WINDS AFTER THE COLD FRONT SWEEPS
THROUGH THE AREA AND A DRY SLOT APPROACHES THE FORECAST AREA DURING
THE AFTERNOON HOURS. SUSTAINED WINDS AROUND 20-25 KTS...WITH THE
POSSIBILITY TO TAP 40 KT WINDS FROM APPROX 850 MB AS BOUNDARY LAYER
MIXES OUT. A WIND ADVISORY MAY BE NEED FOR A TIME IN THE LATE
MORNING TO EARLY EVENING HOURS ON WEDNESDAY.

ADDITIONALLY...SOME LIGHT SNOW SHOWERS MAY WRAP AROUND AND AFFECT
MAINLY NORTHERN PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT AS THE
UPPER TROUGH FINALLY PASSES THROUGH. NOT CURRENTLY EXPECTING MUCH IN
THE WAY OF ACCUMULATION.

ANOTHER UPPER TROUGH AND COLD FRONT PUSHES INTO THE THROUGH THE AREA
LATE THURSDAY INTO THURSDAY NIGHT...BRINGING AN ADDITIONAL CHANCE
FOR SNOW AND FALLING TEMPS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

ISSUED AT 144 PM EST TUE JAN 29 2013

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

THE EXTENDED PERIOD WILL NOT BE NEARLY AS ACTIVE AS THE FIRST FEW
DAYS OF THE FORECAST. FIRST OFF A SHORT WAVE TROUGH MOVING THROUGH
THE GREAT LAKES REGION MAY BRING A FEW SNOW SHOWERS TO CENTRAL
INDIANA AT THE BEGINNING OF THIS PERIOD. TEMPS/THICKNESS ALL LOOK
COLD ENOUGH FOR PLAIN SNOW DURING THIS TIME. ATTM ACCUMULATIONS
APPEAR TO BE AN INCH OR LESS. AFTER A COLD SHOT OF AIR THU AND
FRIDAY...TEMPERATURES WILL GRADUALLY MODERATE TO CLIMO OVER THE
WEEKEND AND INTO NEXT WEEK. SECOND HALF OF THE WEEKEND LOOKS DRY
AND INTO EARLY NEXT WEEK. ENSEMBLES SHOW SOME PRECIP BY NEXT
MONDAY/MONDAY NIGHT. TEMPERATURES LOOK WARM ENOUGH FOR A
SNOW/RAIN MIX ACROSS A GOOD PORTION OF THE AREA. HAVE SMALL
MINIMAL PRECIP CHANCES IN DURING THIS TIME.

&&

.AVIATION /DISCUSSION FOR THE 30/06Z TAF ISSUANCE/...

ISSUED AT 1055 PM EST TUE JAN 29 2013

SEVERE SQUALL LINE ACROSS EASTERN ILLINOIS AND SOUTHEASTERN MISSOURI
LATE THIS EVENING WILL BE NEAR IND AND BMG AROUND ISSUANCE
TIME...AND WITH TORNADO WATCH IN EFFECT FOR BMG...WILL GO WITH A
TEMPO 40 KNOT SUSTAINED AND 50 KNOT GUST THROUGH 09Z WITH OTHERWISE
SOUTHWWEST WINDS AROUND 20 KNOTS WITH GUSTS TO 35 KNOTS THE
REMAINDER OF THE NIGHT. WINDS WILL SHIFT TO SOUTHWEST AND WEST AND
THE SOLID RAINS SHOULD END BEHIND THE COLD FRONT THAT SHOULD MOVE
THROUGH AROUND 12Z AT HUF AND HUF AND 14Z AT IND AND BMG. WINDS
WHOULD STAY UP THROUGH THE ENTIRE TAF PERIOD BUT SLIGHTLY DECREASE
IN SPEED AT IND AFTER 06Z THURSDAY. BASED ON LIGHTNING DATA...WILL
GO WITH TEMPO THUNDERSTORMS AT IND AND BMG THROUGH 09Z AND THE OTHER
SITES ONLY UNTIL 07Z. COULD SEE SOME MORE SHOWERS THIS AFTERNOON
POSSIBLY MIXED WITH SNOW LATE...BUT COVERAGE APPEARS TOO LOW TO
MENTION IN TAFS AT LEAST AT THIS TIME. MVFR CONDITIONS...EXCEPT IFR
IN THUNDERSTORMS TO BECOME VFR AFTER 15Z PER MODEL TIME SECTIONS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

SYNOPSIS...MRD
NEAR TERM...MRD/TDUD
SHORT TERM...MRD
LONG TERM....SMF
AVIATION...MK
Hazardous weather outlook, Jan 29, 11:54 PM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1154 PM EST TUE JAN 29 2013

INZ021-028>031-035>049-311100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
1154 PM EST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

HAZARDS: ISOLATED TORNADOES...HEAVY RAINFALL...FLOODING...DAMAGING
WINDS...SMALL HAIL AND LIGHTNING.

TIMING: THE HIGHEST THREAT FOR THESE HAZARDS WILL EXIST FROM LATE
EVENING THROUGH EARLY WEDNESDAY MORNING...11 PM EST THROUGH 5 AM
EST. THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE ENTIRE PERIOD.

DISCUSSION: A VERY POTENT SYSTEM WILL IMPACT THE AREA THROUGH
TONIGHT. MULTIPLE THREATS WILL EXIST FROM THUNDERSTORM POTENTIAL
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: STRONG WINDS...APPROACHING 30 MPH WITH GUSTS TO 45
MPH...ARE POSSIBLE ON WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE
ACROSS PORTIONS OF THE REGION LATE WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING...AND AGAIN FRIDAY NIGHT INTO SATURDAY.
ADDITIONALLY...WIND CHILLS MAY APPROACH 5 TO 10 BELOW ZERO LATE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING ACROSS PORTIONS OF THE
AREA. AREA RIVERS MAY EXPERIENCE FLOODING FOR SEVERAL DAYS
DEPENDING ON RAINFALL AMOUNTS THROUGH EARLY WEDNESDAY.

DISCUSSION: BEHIND THE STRONG COLD FRONT POISED TO SWEEP THROUGH
THE REGION...STRONG WINDS WILL BE POSSIBLE WEDNESDAY...WITH GUSTS
TO 45 MPH POSSIBLE. MUCH COLDER AIR WILL POUR INTO THE AREA IN THE
WAKE OF THE COLD FRONT...AND A FEW SNOWFLAKES MAY FLY BEFORE
PRECIPITATION ENDS FOR GOOD FROM THIS SYSTEM WEDNESDAY EVENING. AN
ADDITIONAL DISTURBANCE SLIDING THROUGH THE AREA WILL BRING
ADDITIONAL LOW CHANCES FOR SNOW FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING THROUGH EARLY
TOMORROW MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>057-060>065-067>072-311100-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
1154 PM EST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: TORNADO WATCH OVERNIGHT.

HAZARDS: ISOLATED TORNADOES...HEAVY RAINFALL...FLOODING...DAMAGING
WINDS...SMALL HAIL AND LIGHTNING.

TIMING: THROUGH 5 AM EST.

DISCUSSION: A SEVERE LINE OF THUNDERSTORMS WILL MOVE NORTHEAST
ACROSS THE AREA TONIGHT. MULTIPLE THREATS WILL EXIST FROM
THUNDERSTORM POTENTIAL ACROSS THE AREA. WIDESPREAD WIND DAMAGE WAS
ALREADY OCCURRING UPSTREAM ACROSS SOUTHEASTERN
ILLINOIS...SOUTHEASTERN MISSOURI AND WESTERN KENTUCKY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: STRONG WINDS...APPROACHING 30 MPH WITH GUSTS TO 45
MPH...ARE POSSIBLE ON WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE
ACROSS PORTIONS OF THE REGION LATE WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING...AND AGAIN FRIDAY NIGHT INTO SATURDAY.
ADDITIONALLY...WIND CHILLS MAY APPROACH 5 TO 10 BELOW ZERO LATE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING ACROSS PORTIONS OF THE
AREA. AREA RIVERS MAY EXPERIENCE FLOODING FOR SEVERAL DAYS
DEPENDING ON RAINFALL AMOUNTS THROUGH EARLY WEDNESDAY.

DISCUSSION: BEHIND THE STRONG COLD FRONT POISED TO SWEEP THROUGH
THE REGION...STRONG WINDS WILL BE POSSIBLE WEDNESDAY...WITH GUSTS
TO 45 MPH POSSIBLE. MUCH COLDER AIR WILL POUR INTO THE AREA IN THE
WAKE OF THE COLD FRONT...AND A FEW SNOWFLAKES MAY FLY BEFORE
PRECIPITATION ENDS FOR GOOD FROM THIS SYSTEM WEDNESDAY EVENING. AN
ADDITIONAL DISTURBANCE SLIDING THROUGH THE AREA WILL BRING
ADDITIONAL LOW CHANCES FOR SNOW FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDED THROUGH 5 AM EST.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Jan 30, 12:14 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1214 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND GST     TERRE HAUTE             39.47N  87.38W
01/30/2013  M60 MPH          VIGO               IN   ASOS

&&

EVENT NUMBER IND1300149

BHH
Local storm report, Jan 30, 12:20 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1220 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     TSTM WND GST     CARLISLE                38.96N  87.40W
01/30/2013  M55 MPH          SULLIVAN           IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1300150

BHH
Local storm report, Jan 30, 12:59 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1259 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     TSTM WND GST     CRAWFORDSVILLE          40.04N  86.90W
01/30/2013  M60 MPH          MONTGOMERY         IN   AMATEUR RADIO

            TREE DOWN ON 136 EAST OF CRAWSFORDSVILLE...TIME
            ESTIMATED VIA RADAR IMAGERY

&&

EVENT NUMBER IND1300151

BHH
Local storm report, Jan 30, 1:05 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
105 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND GST     WEST LAFAYETTE          40.44N  86.91W
01/30/2013  M47 MPH          TIPPECANOE         IN   BROADCAST MEDIA

            WIND SENSOR LOCATED 100 FT AGL AT WLFI TV STUDIO

&&

EVENT NUMBER IND1300152

BHH
Local storm report, Jan 30, 1:19 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
119 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     GREENCASTLE             39.64N  86.84W
01/30/2013  M59 MPH          PUTNAM             IN   EMERGENCY MNGR

&&

EVENT NUMBER IND1300153

BHH
Local storm report, Jan 30, 1:20 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND GST     2 SE BROWNSBURG         39.82N  86.37W
01/30/2013  E70 MPH          HENDRICKS          IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1300154

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 12:01 AM ESTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Sullivan44 min
Jan 30, 12:12 AM ESTSevere Thunderstorm WarningINDClay, Montgomery, Owen, Parke, Putnam, Sullivan and 1 more48 min
Jan 30, 12:41 AM ESTSevere Thunderstorm WarningINDBoone, Brown, Hamilton, Hendricks, Johnson, Marion and 4 more49 min
Jan 30, 12:46 AM ESTSevere Thunderstorm WarningINDBrown, Daviess, Greene, Jackson, Lawrence, Martin and 2 more44 min
Jan 30, 12:49 AM ESTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Howard, Madison and 1 more41 min
Jan 30, 12:59 AM ESTTornado WarningINDBrown, Daviess, Greene, Martin, Monroe46 min
Jan 30, 1:02 AM ESTTornado WarningINDGreene, Monroe, Owen43 min
Jan 30, 1:25 AM ESTSevere Thunderstorm WarningINDDelaware, Hamilton, Howard, Madison, Tipton50 min
Jan 30, 1:30 AM ESTSevere Thunderstorm WarningINDHamilton, Hancock, Hendricks, Johnson, Marion, Morgan and 1 more45 min
Jan 30, 2:11 AM ESTSevere Thunderstorm WarningINDDelaware, Henry, Madison49 min
Jan 30, 2:13 AM ESTSevere Thunderstorm WarningINDDecatur, Hancock, Henry, Johnson, Rush, Shelby47 min
Jan 30, 2:16 AM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 1 more44 min
Jan 30, 2:41 AM ESTTornado WarningINDBartholomew, Decatur, Shelby49 min
Jan 30, 2:59 AM ESTSevere Thunderstorm WarningINDDecatur, Delaware, Henry, Randolph, Rush, Shelby46 min
Jan 30, 3:02 AM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings43 min
Jan 30, 3:44 AM ESTSevere Thunderstorm WarningINDDecatur, Jennings46 min
Jan 30, 12:25 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington3 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDGreene, Owen47 hr
Jan 30, 12:25 PM ESTRiver Flood WarningINDDaviess, Greene, Knox4 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDDaviess, Greene, Knox4 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike6 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDGibson, Knox7 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren3 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDFountain, Parke, Vermillion, Warren4 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDParke, Vermillion, Vigo5 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDParke, Vermillion, Vigo47 hr
Jan 30, 12:25 PM ESTRiver Flood WarningINDSullivan, Vigo5 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDKnox, Sullivan7 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDKnox, Sullivan7 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDKnox22 hr
Jan 30, 12:25 PM ESTRiver Flood WarningINDGibson, Knox, Posey70 hr
Jan 30, 12:25 PM ESTRiver Flood WarningINDClay, Greene22 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.